INDER J. CHOPRA, M.D.; DAVID H. SOLOMON, M.D., F.A.C.P.
Supported in part by grant RR00425, Clinical Research Center, Harbor General Hospital, Torrance, Calif.; grant AM10187, U.S. Public Health Service, Washington D.C.; and by a grant from the John A. Hartford Foundation, Inc., New York, N.Y.
▸Requests for reprints should be addressed David H. Solomon, M.D., Dept. of Medicine, Harbor General Hospital, 1000 W. Carson St., Torrance, Calif. 90509
CHOPRA IJ, SOLOMON DH. Graves' Disease with Delayed Hyperthyroidism: Onset After Several Years of Euthyroid Ophthalmopathy, Dermopathy, and High Serum LATS. Ann Intern Med. 1970;73:985-990. doi: 10.7326/0003-4819-73-6-985
Download citation file:
Published: Ann Intern Med. 1970;73(6):985-990.
A patient had high serum long-acting thyroid stimulator (LATS) activity and only the ophthalmopathy and dermopathy of Graves' disease for several years and finally developed hyperthyroidism with no increase (actually a decrease) in serum LATS activity. This sequence generates doubt about two prevalent hypotheses: that circulating LATS is the cause of hyperthyroidism in Graves' disease and that the absence of hyperthyroidism in euthyroid Graves' disease is caused by the presence of an additional lesion, such as chronic thyroiditis, limiting the capacity of the thyroid gland to respond to LATS. Alternative hypotheses are discussed.
Learn more about subscription options.
Register Now for a free account.
Endocrine and Metabolism, Thyroid Disorders.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only